Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 143, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 17, 2014, 5:12 PM CDT for Geneva County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2014, 5:12 PM CDT (22:12 UTC)
- Expired
- Jun 17, 2014, 6:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Geneva County, AL
The radar
The Ft Rucker radar (KEOX), 54 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1392 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
450 WUUS52 KTAE 172212 SVRTAE ALC061-172300- /O.NEW.KTAE.SV.W.0143.140617T2212Z-140617T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 512 PM CDT TUE JUN 17 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GENEVA COUNTY IN SOUTHEAST ALABAMA... THIS INCLUDES THE CITY OF GENEVA... * UNTIL 600 PM CDT * AT 509 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF GENEVA...OR NEAR HIGHFALLS. THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HENDRIX CROSSROAD...HIGH BLUFF...KELLYS CROSSROADS...OAK GROVE... BLACK AND BELLWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3100 8572 3100 8604 3120 8589 3119 8569 TIME...MOT...LOC 2212Z 251DEG 0KT 3111 8581 $$ 38-GODSEY
2 follow-up statements
949 WWUS52 KTAE 172236 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 536 PM CDT TUE JUN 17 2014 ALC061-172300- /O.CON.KTAE.SV.W.0143.000000T0000Z-140617T2300Z/ GENEVA AL- 536 PM CDT TUE JUN 17 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL GENEVA COUNTY... AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHFALLS...OR NEAR GENEVA...MOVING SOUTH AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KELLYS CROSSROADS...GENEVA AND BLACK PRECAUTIONARY/PREPAREDNESS ACTIONS... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW ENFORCEMENT. && LAT...LON 3120 8587 3116 8570 3100 8572 3100 8604 TIME...MOT...LOC 2236Z 020DEG 6KT 3110 8583 $$ 38-GODSEY
385 WWUS52 KTAE 172246 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 546 PM CDT TUE JUN 17 2014 ALC061-172257- /O.CAN.KTAE.SV.W.0143.000000T0000Z-140617T2300Z/ GENEVA AL- 546 PM CDT TUE JUN 17 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GENEVA COUNTY IS CANCELLED... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW ENFORCEMENT. LAT...LON 3120 8587 3116 8570 3100 8572 3100 8604 TIME...MOT...LOC 2247Z 020DEG 6KT 3108 8584 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:41 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 17, 2:41 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 341 PM EDT Tue Jun 17 2014 .Near Term [Through Tonight]... A rather typical summer pattern remains in place across our part of the country with surface and upper level ridging yielding light flow. This morning's sounding had more mid level dry air compared to yesterday with PWAT values a bit below climatology. This dry air combined with a lack of forcing mechanisms is expected to limit convective coverage for the remainder of the afternoon. However, some isolated to scattered convection is expected through this evening before diminishing quickly by around 03z. Seasonal overnight lows are expected. .Short Term [Wednesday Through Thursday Night]... An upper level low situated off the east coast of Florida, evident on current water vapor loops, should drift WNW over the next few days, approaching the Suwannee River vicinity by Thursday. This progression should lead to a gradual increase in deep moisture, with PWATs returning closer to normal levels Thursday. Wednesday should still feature relatively suppressed convection with mid- upper level ridging over the area, but on Thursday should increase into the 30-50% range in most areas with scattered afternoon thunderstorms. It is likely to continue to be hot and somewhat humid in this time frame as well, with the higher temperatures likely on Wednesday. With easterly low-level flow, an area of slightly cooler 925-850mb temperatures should be advected into the area gradually in the next couple days. Therefore, the warmest temperatures each day should generally be in northern and western parts of the area (except the usual warmer locations such as Valdosta). With boundary layer average temperatures expected to at least be stable or slightly decrease, we generally used observed highs on Monday as an upper bound for highs on Wednesday. Dewpoints are expected to mix down into the low-mid 60s in the afternoons at the warmer locations, which should limit heat indices somewhat but still produce values around 100 degrees in some spots. .Long Term [Friday Through Tuesday]... Friday, weak upper level ridging and a surface high will remain in place over the southeastern CONUS. By Saturday, the upper level flow will become mostly zonal with a weak TUTT in the GOMEX. PoPs for the weekend will remain near to below climo normals (20-40%). As a shortwave trough propagates through the Srn Plains Monday, and reaches the ArkLaTex Tuesday, PoPs will be on the increase early next week. The GFS has more amplification from this Plains system and moves it eastward faster than the ECMWF does. Accounting for these differences, chances for storms will be around 50-60% Monday and 40% Tuesday across most of the forecast area. Highs over the next week will be in the mid 90s, lower 90s later in the period when sky cover will increase and lows will be in the low 70s. && .Aviation... [Through 18z Friday] VFR conditions are expected to prevail through the period. Although isolated convection is possible this afternoon, coverage appears too low to warrant any explicit mention in the TAFs at this time with the exception of a VCTS at ECP. && .Marine... A typical summertime pattern will prevail over the coastal waters with winds under 15 knots, seas 2 feet or less, and isolated to scattered showers and thunderstorms (especially in the morning). Some minor enhancements to the onshore winds are possible near the coast each afternoon. && .Fire Weather... Hazardous fire weather conditions are not expected for the next several days. && .Hydrology... Rain chances today are highest around the Apalachicola area with storm total rainfall expected to remain less than half an inch. With all rivers below bank full stage and no significant rainfall events coming up in the forecast, no flooding is forecast through the week. && .Preliminary Point Temps/PoPs... Tallahassee 71 95 71 94 70 / 20 20 10 50 20 Panama City 75 90 75 89 74 / 30 30 20 40 20 Dothan 72 96 73 96 72 / 10 10 10 30 20 Albany 72 97 71 95 71 / 10 10 10 20 10 Valdosta 69 97 70 95 70 / 10 20 20 40 20 Cross City 69 92 69 90 69 / 30 30 20 50 30 Apalachicola 73 88 74 87 73 / 30 20 10 40 20 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...LAMERS LONG TERM...MOORE AVIATION...DVD MARINE...LAMERS FIRE WEATHER...DVD HYDROLOGY...MOORE
In the hours before
Special weather statement, Jun 17, 4:42 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 542 PM EDT TUE JUN 17 2014 ALZ068-172215- GENEVA AL- 442 PM CDT TUE JUN 17 2014 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GENEVA COUNTY IN SOUTHEAST ALABAMA... * UNTIL 515 PM CDT AT 441 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM NEAR GENEVA...MOVING SOUTHWEST AT 5 MPH. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4 2 8 8 3 3...OR CONTACT LAW ENFORCEMENT. LAT...LON 3099 8589 3111 8599 3117 8579 3108 8569 TIME...MOT...LOC 2142Z 055DEG 4KT 3109 8584 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:42 PM CDT | Special Weather Statement | TAE | Geneva | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.